Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Milwaukee, WI

July 24, 2016Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2016, 3:30 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 3:30 PM CDT (20:30 UTC)
Expired
Jul 24, 2016, 3:45 PM CDT
In force
15 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted.

186 
WUUS53 KMKX 242030
SVRMKX
WIC059-101-242045-
/O.NEW.KMKX.SV.W.0067.160724T2030Z-160724T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHEASTERN KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 345 PM CDT

* AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STURTEVANT...
  MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
  UNION GROVE...WIND POINT...ELMWOOD PARK AND NORTH BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MILWAUKEE/SULLIVAN.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4275 8775 4271 8775 4266 8778 4265 8780
      4254 8780 4256 8802 4269 8805 4280 8774
      4278 8774
TIME...MOT...LOC 2029Z 257DEG 15KT 4263 8793 

HAIL...1.00IN
WIND...<50MPH
 
$$

JTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:13 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 24, 3:13 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
313 PM CDT SUN JUL 24 2016

.TONIGHT AND MONDAY...Forecast Confidence...High

Showers/storms will exit the southeast late this afternoon to early
evening. Could see a strong to severe storm through late afternoon,
but window of opportunity will be small with the approaching front.
Skies are then expected to clear out this evening and overnight as
high pressure builds in behind the front.

Should be a pleasant day Monday under the high, with temperatures
back toward normal values and lower dewpoints.

.MONDAY NIGHT THROUGH TUESDAY...Forecast Confidence...High

High pressure will dominate the region bringing quiet weather. It
will be overhead on Tuesday morning. The NAM is showing some fog in
the suceptible areas but its dewpoints look a litlte overdone. A
lake breeze will keep the lakeshore areas a little cooler Tuesday
and Wednesday.

.WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM

There will be thunderstorm chances throughout this time period as
series of shortwaves move across the region. Southwest flow will
bring an increase in moisture with dewpoints rising into the mid to
upper 60s Wednesday and Thursday and PWs increasing to at least 1.6
starting on Wednesday. So heavy rain is possible with any
thunderstorms. Low pressure will move across southern Wisconsin or
northern Illinois but there is significant differences in timing. It
is accompanied by a strong shortwave shown by the GFS.
Later in this period there is limited cape at times.

.SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM
Another stronger shortwave drops through late in the week so slight
chance of precip continues through Saturday. By Sunday mid level
ridging develops across the plains and starts to shift into
Wisconsin bringing dry weather.

&&

.AVIATION/00Z TAFS/...
A few lingering MVFR ceilings should mix to VFR by late afternoon.
Showers/storms will exit the southeast late this afternoon to early
evening. Could see a strong to severe storm through late afternoon,
but window of opportunity will be small with the approaching front.

Skies will clear out this evening and overnight as high pressure
builds in behind the departing cold front. Quiet weather is then
expected Monday under the high.

&&

.MARINE...
Will see some fog at times into late afternoon until winds become
southwest. Main focus of fog near the shore is from Port Washington
northward, though fog farther from shower is possible elsewhere.

Could see a few wind gusts to 25 knots through late afternoon.

There will be a chance of storms through late afternoon, with it
turning dry by evening. Quiet weather is then expected Monday under
high pressure.

&&

.MKX Watches/Warnings/Advisories...
WI...HEAT ADVISORY until 7 PM CDT this evening for WIZ058-059-063>066-
     068>072.

LM...None.
&&

TONIGHT/Monday AND AVIATION/MARINE...DDV
Monday NIGHT THROUGH Sunday...Marquardt
Hazardous weather outlook, Jul 24, 3:45 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT SUN JUL 24 2016

WIZ046-047-051-052-056>060-062>072-250845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 AM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF SOUTHEAST AND A
PORTION OF SOUTH CENTRAL WISCONSIN DUE TO THE PROLONGED 4 DAY
PERIOD WITH HIGHEST HEAT INDEX VALUES OVER 95. HEAT INDEX VALUES
WILL AGAIN REACH THE MIDDLE 90S TO AROUND 100 DURING THE AFTERNOON
HOURS AND POSSIBLY UP TO 103 IN THE FAR SOUTHEAST.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST
AND PORTIONS OF SOUTH CENTRAL WISCONSIN WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY RISK. A COLD FRONT WILL BRING THE CHANCE
OF ADDITIONAL THUNDERSTORM DEVELOPMENT INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ643>646-250845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 AM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING A CHANCE OF ADDITIONAL THUNDERSTORM
DEVELOPMENT INTO THE AFTERNOON. THERE IS A MARGINAL RISK FOR
SEVERE THUNDERSTORMS.

SOUTHWEST WINDS GUSTS MAT APPROACH SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH
FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 24, 11:06 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1106 AM CDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S MOUNT HOREB         42.99N 89.74W
07/24/2016  M2.68 INCH       DANE               WI   CO-OP OBSERVER

            24-HOUR TOTAL.

0700 AM     HEAVY RAIN       4 W MADISON             43.08N 89.46W
07/24/2016  M2.25 INCH       DANE               WI   COCORAHS

            24-HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S COLUMBUS            43.32N 89.01W
07/24/2016  M1.85 INCH       COLUMBIA           WI   COCORAHS

            24-HOUR TOTAL.

0700 AM     HEAVY RAIN       2 NE DARLINGTON         42.70N 90.09W
07/24/2016  M2.35 INCH       LAFAYETTE          WI   CO-OP OBSERVER

            24-HOUR TOTAL.

0700 AM     HEAVY RAIN       7 NE MINERAL POINT      42.93N 90.09W
07/24/2016  M2.94 INCH       IOWA               WI   COCORAHS

            24-HOUR TOTAL.

&&

JTS
Special weather statement, Jul 24, 2:13 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SUN JUL 24 2016

WIZ066-071-072-242000-
MILWAUKEE-RACINE-KENOSHA-
213 PM CDT SUN JUL 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MILWAUKEE AND
NORTHEASTERN RACINE COUNTIES...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNION GROVE...
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RACINE...OAK CREEK...MOUNT PLEASANT...SOUTH MILWAUKEE...STURTEVANT...UNION
GROVE...WIND POINT...CALEDONIA...ELMWOOD PARK...NORTH BAY...NORTH CAPE AND
FRANKSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4276 8777 4271 8777 4269 8778 4266 8807
      4278 8816 4293 8785 4292 8784 4288 8785
      4285 8783 4284 8781 4278 8775
TIME...MOT...LOC 1912Z 246DEG 17KT 4275 8803

JTS
Special weather statement, Jul 24, 2:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT SUN JUL 24 2016

WIZ071-072-242030-
RACINE-KENOSHA-
255 PM CDT SUN JUL 24 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RACINE AND KENOSHA
COUNTIES...

AT 255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PADDOCK LAKE...
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...UNION
GROVE...PADDOCK LAKE...CAMP LAKE...SILVER LAKE...WIND POINT...EAGLE LAKE...
BROWNS LAKE...CALEDONIA...SALEM...BURLINGTON...BRISTOL...ELMWOOD PARK...
NORTH BAY...NEW MUNSTER AND KANSASVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MILWAUKEE/SULLIVAN.

LAT...LON 4267 8827 4280 8777 4278 8775 4276 8777
      4271 8777 4267 8779 4266 8781 4261 8782
      4259 8781 4254 8781 4250 8820
TIME...MOT...LOC 1955Z 253DEG 14KT 4261 8814

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:01 PM CDTSpecial Weather StatementMKXJefferson, Rock29 min
Jul 24, 1:18 AM CDTSpecial Weather StatementMKXMarquette27 min
Jul 24, 2:46 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan29 min
Jul 24, 3:16 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan29 min
Jul 24, 3:48 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan27 min
Jul 24, 4:19 AM CDTSpecial Weather StatementMKXSheboygan26 min
Jul 24, 4:50 AM CDTSpecial Weather StatementMKXSheboygan25 min
Jul 24, 8:43 AM CDTSpecial Weather StatementMKXFond du Lac32 min
Jul 24, 9:17 AM CDTSpecial Weather StatementMKXSheboygan43 min
Jul 24, 2:13 PM CDTSpecial Weather StatementMKXMilwaukee, Racine47 min
Jul 24, 2:52 PM CDTSpecial Marine WarningMKX53 min
Jul 24, 2:55 PM CDTSpecial Weather StatementMKXKenosha, Racine35 min
Jul 24, 3:05 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine25 min
Jul 24, 3:15 PM CDTSpecial Marine WarningMKX60 min
Jul 24, 3:47 PM CDTSpecial Weather StatementMKXKenosha, Racine13 min
Jul 24, 4:15 PM CDTRiver Flood WarningMKXLafayette19 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.